Alert archive / Mississippi / Flash Flood Watches in 2019
Flash Flood Watch 9, NWS Jackson, MS
NWS Jackson, MS issued this flash flood watch at Jun 23, 2019, 3:12 PM CDT for 7 counties in Mississippi; East Carroll Parish, Morehouse Parish, West Carroll Parish, Louisiana; Ashley County, Chicot County, Arkansas. It took effect at Jun 23, 2019, 7:00 PM CDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Jun 23, 2019, 3:12 PM CDT (20:12 UTC)
- In effect from
- Jun 23, 2019, 7:00 PM CDT
- Expired
- Jun 24, 2019, 4:52 AM CDT
- In force
- 10 hr
- Issued by
- NWS Jackson, MS
- Flood severity
- None
Counties Ashley County, AR, Chicot County, AR, East Carroll Parish, LA, Morehouse Parish, LA, West Carroll Parish, LA, Bolivar County, MS, Humphreys County, MS, Issaquena County, MS, Leflore County, MS, Sharkey County, MS, Sunflower County, MS, Washington County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 139 km from the middle of the area, began a volume at 20:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 8.2 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2440 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 701 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 160 m²/s²
- 0-3 km storm-relative helicity
- 142 m²/s²
- Significant tornado parameter
- 1.4
- Supercell composite
- 8.4
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this flash flood watch went out at Jun 23, 1:01 PM CDT, 2 hours 11 minutes earlier.
Area forecast discussion, Jun 23, 1:01 PM CDT, 2 hours 11 minutes before
Area Forecast Discussion...UPDATED National Weather Service Jackson MS 101 PM CDT Sun Jun 23 2019 .UPDATE... Updated for 18Z aviation discussion && .AVIATION... 18Z TAF discussion: Main focus for this TAF period will be the timing of convection and any restrictions associated with those. Right now, enough uncertainty in timing remains to not get to aggressive with specifics in the TAF. Due to this, used a combination of Tempo/Prob30 and VC to designate the best potential. Additionally, guidance is offering a long extended MVFR ceiling overnight and into 15-16z Mon. Right now, some of this ceiling is covered in, but I have limited going with the long duration as the most likely scenario is for VFR in the wake of the MCS or large outflow boundary. /CME/ && .DISCUSSION... Main focus for this update will be on convective potential and updates to graphics. Morning analysis and latest near term guidance supports increased confidence in more storms this afternoon and a bit clearer picture on the MCS evolution later on. There are two distinct areas to focus on for threats based off the latest. First, the SE/E portions of the forecast area were added to the Marginal risk as local microburst checklist and recent hi-res CAMs indicate greater coverage of storms along with an environment supportive of damaging winds and some hail. SBcape looks to peak in the 3500-4000 j/kg range with >7 deg lapse rates (VT of 28-29). Additionally, there will be midlevel dry air to aid in better downdrafts and these will likely be enhanced by mean 800-500mb flow of 20kts and oriented to the NE. This SE/E portion of the forecast area looks to mainly see the severe threat between 3-7pm. Activity will diminish after that with the SE possibly seeing the remnant MCS and strong outflow winds sometime after 3am. There remains uncertainty on how far SE this will make it and what sort of winds will be maintained as the MCS will be weakening. As for the W/NW/N portions, the focus will be on the developing MCS to our NW for evening/overnight. However, there is the potential for some earlier activity between 5-9pm before larger scale forcing takes over and the potential for a larger scale outflow (driven by the MCS) to push into the W/NW forecast area. To cover this threat (mainly wind by this time) Slight risk was expanded into this area. Lastly, due to potential for a few clusters of storms, mergers etc...some locations in the NW may see precip totals add up and 2-3 inches will be possible. Locally higher amounts can't be ruled out as well which may support some flash flooding. Current graphic highlights that. As for the new severe graphic, I added timing to it to better describe the two different areas with the understanding that the progression is non-typical. Other forecast elements look on track. PoPs were adjusted to increase chances across the SE/E areas this afternoon and then more adjustments to refine the evening/overnight evolution of the MCS. /CME/ && .PRELIMINARY POINT TEMPS/POPS... Jackson 92 76 88 72 / 36 46 62 28 Meridian 95 77 92 72 / 39 20 54 30 Vicksburg 92 74 87 73 / 30 59 57 26 Hattiesburg 94 77 93 73 / 52 16 54 24 Natchez 91 75 88 72 / 32 46 58 20 Greenville 92 70 85 72 / 34 85 56 33 Greenwood 92 71 85 72 / 19 71 57 33 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...None. LA...None. AR...None. && CME
Hazardous weather outlook, Jun 23, 3:03 PM CDT, 9 minutes before
Hazardous Weather Outlook National Weather Service Jackson MS 303 PM CDT Sun Jun 23 2019 ARZ074-075-LAZ007>009-MSZ018-019-025-034-041-242015- Ashley-Chicot-Morehouse-West Carroll-East Carroll-Bolivar- Sunflower-Leflore-Washington-Sharkey- 303 PM CDT Sun Jun 23 2019 This hazardous weather outlook is for portions of southeast Arkansas, northeast Louisiana, north central Mississippi, northwest Mississippi, and west central Mississippi. .DAY ONE...Tonight and Monday SEVERE THUNDERSTORMS THREAT...Slight TIMING...The rest of this afternoon through tonight FLOODING THREAT...Elevated TIMING...Tonight The rest of this afternoon through tonight, severe thunderstorms are possible. Some thunderstorms could produce damaging winds to 60 mph and hail at least to the size of quarters. This activity is anticipated between 5pm this afternoon through the overnight as a line of storms pushes southeast. (https://www.weather.gov/images/jan/graphicast/1.png) Tonight, areas of flash flooding likely and some roads could be flooded or closed. Some structures may be potentially threatened by high water as 2 to 3 inches of heavy rain is likely. (https://www.weather.gov/images/jan/graphicast/2.png) .DAYS TWO THROUGH SEVEN...Monday night through Saturday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region remainder of the afternoon through tonight. LAZ026-MSZ026>033-037>039-043>046-048>066-072>074-242015- Concordia-Grenada-Carroll-Montgomery-Webster-Clay-Lowndes-Choctaw- Oktibbeha-Attala-Winston-Noxubee-Madison MS-Leake-Neshoba-Kemper- Hinds-Rankin-Scott-Newton-Lauderdale-Claiborne-Copiah-Simpson- Smith-Jasper-Clarke-Jefferson-Adams-Franklin MS-Lincoln-Lawrence- Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest- 303 PM CDT Sun Jun 23 2019 This hazardous weather outlook is for portions of northeast Louisiana, central Mississippi, east central Mississippi, north central Mississippi, northeast Mississippi, and south central Mississippi. .DAY ONE...Tonight and Monday SEVERE THUNDERSTORMS THREAT...Marginal TIMING...The rest of this afternoon through tonight The rest of this afternoon through tonight, isolated severe thunderstorms are possible. Some thunderstorms could produce damaging wind gusts and hail. Much of this activity will be this afternoon as storms move northeast between 3 and 7pm. Additional threat for damaging winds are possible after 3 am as a line of storms moves southeast. (https://www.weather.gov/images/jan/graphicast/1.png) .DAYS TWO THROUGH SEVEN...Monday night through Saturday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region remainder of the afternoon through tonight. LAZ015-016-023-MSZ035-040-242015- Richland-Madison LA-Franklin LA-Humphreys-Issaquena- 303 PM CDT Sun Jun 23 2019 This hazardous weather outlook is for portions of northeast Louisiana, central Mississippi, and west central Mississippi. .DAY ONE...Tonight and Monday SEVERE THUNDERSTORMS THREAT...Slight TIMING...The rest of this afternoon through tonight FLOODING THREAT...Limited TIMING...Tonight The rest of this afternoon through tonight, severe thunderstorms are possible. Some thunderstorms could produce damaging winds to 60 mph and hail at least to the size of quarters. This activity is anticipated between 5pm this afternoon through the overnight as a line of storms pushes southeast. (https://www.weather.gov/images/jan/graphicast/1.png) Tonight, localized flash flooding is possible, particularly in low lying and urban areas. (https://www.weather.gov/images/jan/graphicast/2.png) .DAYS TWO THROUGH SEVEN...Monday night through Saturday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region remainder of the afternoon through tonight. LAZ024-025-MSZ036-042-047-242015- Catahoula-Tensas-Holmes-Yazoo-Warren- 303 PM CDT Sun Jun 23 2019 This hazardous weather outlook is for portions of northeast Louisiana, central Mississippi, and west central Mississippi. .DAY ONE...Tonight and Monday SEVERE THUNDERSTORMS THREAT...Marginal TIMING...The rest of this afternoon through tonight FLOODING THREAT...Limited TIMING...Tonight The rest of this afternoon through tonight, isolated severe thunderstorms are possible. Some thunderstorms could produce damaging wind gusts and hail. Much of this activity will be this afternoon as storms move northeast between 3 and 7pm. Additional threat for damaging winds are possible after 3 am as a line of storms moves southeast. (https://www.weather.gov/images/jan/graphicast/1.png) Tonight, localized flash flooding is possible, particularly in low lying and urban areas. (https://www.weather.gov/images/jan/graphicast/2.png) .DAYS TWO THROUGH SEVEN...Monday night through Saturday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region remainder of the afternoon through tonight. 36 && ...HAZARD LEGEND... *SEVERE THUNDERSTORMS* High...Significant severe thunderstorms and tornadoes are likely with strong or violent tornadoes possible. Moderate...Significant severe thunderstorms and tornadoes are likely with strong tornadoes possible. Enhanced...Severe thunderstorms are likely and tornadoes are possible. Slight...Severe thunderstorms and tornadoes are possible. Marginal...Isolated severe thunderstorms are possible. *FLOODING* Extreme...Widespread and significant flooding is likely. Significant...Widespread flash flooding is likely and significant flooding is possible. Elevated...Areas of flash flooding likely. Limited...Localized flash flooding is possible. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN Home page... https://www.weather.gov/jan Stay Aware, Stay Safe NWS JAN Briefing Page... https://www.weather.gov/jan/safe Latest Weather Briefing... https://www.weather.gov/jan/weather_briefing Tropical page... https://www.weather.gov/srh/tropical?office=jan National Hurricane Center Home Page... https://www.nhc.noaa.gov/ Find NWS JAN on Facebook... https://www.facebook.com/NWSJacksonMS Follow NWS JAN on Twitter... @NWSJacksonMS Follow NWS JAN on Youtube... https://www.youtube.com/user/NWSJacksonMiss ...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES... Storm Prediction Center (SPC)... https://www.spc.noaa.gov/ Meso Analysis... https://www.spc.noaa.gov/exper/mesoanalysis/ Day 1 through 3 Outlooks... https://www.spc.noaa.gov/products/outlook/ Storm Reports... https://www.spc.noaa.gov/climo/online/ ...ADDITIONAL URLS FOR FLOODING ISSUES... Current Watches and Warnings... https://www.weather.gov/jan/safe_HeavyRain Observed Precipitation Images... https://www.weather.gov/jan/precipmaps River Forecast Center... https://www.weather.gov/lmrfc/ Significant River Flood Outlook... https://www.wpc.ncep.noaa.gov/nationalfloodoutlook/index.html Day 1 through 3 Excessive Rainfall... https://www.wpc.ncep.noaa.gov/qpf/excess_rain.shtml Excessive Rainfall Discussion... https://www.wpc.ncep.noaa.gov/discussions/qpferd.html Day 1 through 7 QPF... https://www.wpc.ncep.noaa.gov/qpf/qpf2.shtml QPF Discussion... https://www.wpc.ncep.noaa.gov/discussions/qpfpfd.html
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 23, 3:49 PM CDT | Special Weather Statement | JAN | Newton | 41 min |
| Jun 23, 3:53 PM CDT | Special Weather Statement | JAN | Lawrence | 52 min |
| Jun 23, 3:58 PM CDT | Special Weather Statement | JAN | Marion | 47 min |
| Jun 23, 3:59 PM CDT | Severe Thunderstorm Warning | JAN | Jefferson Davis, Lawrence | 46 min |
| Jun 23, 4:03 PM CDT | Special Weather Statement | JAN | Clay | 42 min |
| Jun 23, 4:12 PM CDT | Severe Thunderstorm Warning | JAN | Jefferson Davis, Lawrence, Marion | 25 min |
| Jun 23, 4:20 PM CDT | Special Weather Statement | JAN | Choctaw | 40 min |
| Jun 23, 4:25 PM CDT | Special Weather Statement | JAN | Copiah | 50 min |
| Jun 23, 4:35 PM CDT | Special Weather Statement | JAN | Kemper | 40 min |
| Jun 23, 4:45 PM CDT | Severe Thunderstorm Warning | JAN | Copiah | 34 min |
| Jun 23, 5:05 PM CDT | Special Weather Statement | JAN | Rankin | 40 min |
| Jun 23, 5:12 PM CDT | Special Weather Statement | JAN | Hinds | 48 min |
| Jun 23, 5:16 PM CDT | Special Weather Statement | JAN | Noxubee | 44 min |
| Jun 23, 5:25 PM CDT | Special Weather Statement | JAN | Bolivar | 50 min |
| Jun 23, 5:38 PM CDT | Special Weather Statement | JAN | Rankin | 37 min |
| Jun 23, 6:14 PM CDT | Special Weather Statement | JAN | Bolivar, Sunflower | 46 min |
| Jun 23, 6:19 PM CDT | Special Weather Statement | JAN | Madison | 41 min |
| Jun 23, 6:20 PM CDT | Special Weather Statement | JAN | Yazoo | 25 min |
| Jun 23, 6:49 PM CDT | Severe Thunderstorm Warning | JAN | Holmes | 41 min |
| Jun 23, 6:10 PM CDT | Special Weather Statement | JAN | Ashley | 35 min |
| Jun 23, 6:41 PM CDT | Severe Thunderstorm Warning | JAN | Chicot | 37 min |
Nearby
Flash Flood Watches in Mississippi, 2019Flash Flood Watches in Louisiana, 2019Flash Flood Watches in Arkansas, 2019Every flash flood watch in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.